MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7215
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The target lesion was located in the right coronary artery (rca).After deploying a synergy stent in the distal rca, a 3.50mm x 30mm nc emerge balloon catheter was advanced for post-dilation.However, during removal, the shaft hung up and accordioned on the wire.Eventually, the device was successfully removed by pulling it hard.Another 2.50mm x 30mm nc emerge balloon catheter was advanced for post-dilation in proximal rca and also got hung up on the wire.The device was removed as well and the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Returned product consisted of a nc emerge balloon catheter.The balloon was loosely folded and there was blood in the wire lumen.The tip, balloon, markerbands, inner/outer shaft, and hypotube were microscopically and visually inspected.Inspection revealed tip damage (flared), numerous kinks in the hypotube, port weld/exit notch damage, balloon damage (bunched up) for the entire length of the balloon, and inner shaft damage (buckling) for a length of 25 mm.The tip and exit notch of the device was measured with a calibrated pin gage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The guide wire used in the procedure was not returned for analysis.Functional testing was conducted with a lab supplied.014 guide wire.The guide wire was loaded into the exit notch and backloaded into the tip.The functional test was executed multiple times, with different results.The wire advanced easily the first attempt (loaded through exit notch) but became stuck when backloaded into the tip.The wire was then loaded again into the exit notch and became stuck once the wire reached the balloon area and couldn't be removed.The balloon was deflated and again backloaded into the tip, but the wire was then able to easily pass through the lumen.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8160822
Report Number2134265-2018-64037
Device Sequence Number11312238
Product Code LOX
UDI-Device Identifier08714729846765
UDI-Public08714729846765
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model Number7215
Device Catalogue Number7215
Device Lot Number0022529999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWATER GUIDE WIRE; PROWATER GUIDE WIRE; SYNERGY STENT; SYNERGY STENT; PROWATER GUIDE WIRE; SYNERGY STENT